Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 21, 2005, 1:52 AM CST for Haywood County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2005, 1:52 AM CST (07:52 UTC)
- Expired
- Feb 21, 2005, 2:15 AM CST
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Haywood County, TN
The radar
The Memphis radar (KNQA), 53 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 12:30 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 210752 SVRMEG TNC075-210815- /O.NEW.KMEG.SV.W.0003.050221T0752Z-050221T0815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 152 AM CST MON FEB 21 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAYWOOD COUNTY IN SOUTHWEST TENNESSEE * UNTIL 215 AM CST * AT 151 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF HILLVILLE...OR ABOUT 10 MILES SOUTH OF BROWNSVILLE...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3551 8949 3539 8946 3543 8905 3559 8907 $$
1 follow-up statement
000 WWUS54 KMEG 210802 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 201 AM CST MON FEB 21 2005 TNC075-210815- /O.CON.KMEG.SV.W.0003.000000T0000Z-050221T0815Z/ HAYWOOD TN- 201 AM CST MON FEB 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 AM CST FOR HAYWOOD COUNTY... AT 159 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DANCYVILLE...OR ABOUT 9 MILES SOUTH OF BROWNSVILLE... MOVING EAST AT 45 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HILLVILLE. .HAIL UP TO QUARTER SIZE HAS BEEN REPORTED IN STANTON WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR EASTERN ARKANSAS AND SOUTHEAST MISSOURI AND NORTHERN MISSISSIPPI AND WESTERN TENNESSEE. LAT...LON 3551 8949 3539 8946 3543 8905 3559 8907 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 9:30 PM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Feb 20, 9:30 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 930 PM CST SUN FEB 20 2005 .DISCUSSION... LATEST RADAR IMAGES SHOW A LINE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM SOUTHERN MISSOURI INTO NORTHWESTERN ARKANSAS. THIS LINE IS ASSOCIATED WITH A SHORTWAVE THAT WILL BEGIN TO MOVE INTO THE CWA OVERNIGHT. WILL KEEP A WATCH ON THE LINE AS IT PUSHES SOUTHEAST. A FEW WARNINGS HAVE BEEN ISSUED FOR HAIL. IN ADDITION...A SHOWERS AND THUNDERSTORMS REMAIN OVER PORTIONS OF NORTHEAST MISSISSIPPI. TEMPERATURES HAVE ACTUALLY WARMED A FEW DEGREES DURING THE EVENING BUT EXPECT AS RAIN PUSHES INTO THE AREA...TEMPS WILL DROP INTO THE MID TO UPPER 50S. CURRENT FORECAST LOOKS GOOD. NO UPDATES ARE EXPECTED .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && KRM
Hazardous weather outlook, Feb 21, 12:41 AM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1241 AM CST MON FEB 21 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-211100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1241 PM CST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS EASTERN ARKANSAS...WESTERN TENNESSEE AND VERY NORTHERN MISSISSIPPI TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THESE AREAS. THE MAIN THREAT WITH THESE THUNDERSTORMS IS LARGE HAIL...HOWEVER DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE FOUND ACROSS THE REGION MONDAY AS A COLD FRONT MOVES THROUGH THE MID-SOUTH. SOME OF THE THUNDERSTORMS MAY BE STRONG ESPECIALLY ACROSS EAST CENTRAL ARKANSAS...SOUTHWEST TENNESSEE AND NORTH MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN ACTIVATED. VALLE
In the hours before
Local storm report, Feb 21, 1:24 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
124 AM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM HAIL JOINER 35.51N 90.15W
02/21/2005 0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
&&
JFBLocal storm report, Feb 21, 1:45 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
145 AM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM HAIL JOINER 35.51N 90.15W
02/21/2005 0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
0143 AM HAIL 2 W MUNFORD 35.45N 89.84W
02/21/2005 1.00 INCH TIPTON TN AIRPLANE PILOT
0143 AM HAIL 3 W COVINGTON 35.57N 89.70W
02/21/2005 0.88 INCH TIPTON TN TRAINED SPOTTER
CAUSING SOME DAMAGE TO WINDSHIELD OF SPOTTERS AUTOMOBILE
&&
JFBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 1:18 AM CST | Severe Thunderstorm Warning | MEG | Tipton | 42 min |
| Feb 21, 1:57 AM CST | Severe Thunderstorm Warning | MEG | Tipton | 18 min |
| Feb 21, 2:13 AM CST | Severe Thunderstorm Warning | MEG | Haywood | 32 min |
| Feb 21, 5:50 AM CST | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 55 min |
| Feb 21, 6:51 AM CST | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 24 min |
| Feb 21, 7:47 AM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.